MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS- SOFTEC HD

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS- SOFTEC HD
Model Number SOFTEC HD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 08/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the lens was received by the manufacturer a visual inspection was performed.The lens was received in the vial with all the packaging components except the outer pouch.The inspection was performed at x15 magnification using a stereoscopic microscope.The lens was in one piece and both haptics were intact.The optic carried two cuts - one from the edge of the haptic to half ways through the optic.The second cut was next to the first cut and extended about a quarter ways through the optic.Both cuts went straight through the optic.There was also an indentation present on the optic; this appeared to have been made by tweezers or some other instrument which was used to grasp the lens.No other damage was noted, the lens was clean and no foreign particles were seen.The cartridge used was not returned for investigation but the lens model and diopter are compatible with the cartridge.A full audit of all batch documentation relating to the production of the devices was performed.The audit concluded that all procedures in manufacturing and packaging of the devices had been conducted correctly.Batch reconciliation was 100.0%.Based on the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Based on the lens inspection, the damage on the optic appeared to be deliberate cuts with a sharp instrument, probably to facilitate the removal of the lens from the eye.The indentation appeared to have been caused by tweezers or some other instrument used to grasp the lens in the damaged area.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Additionally, lenstec believes that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Lenstec has also conducted extensive testing on the lens model and the instruments used and our results indicate that these devices are compatible.
 
Event or Problem Description
Reported "torn capsule, lens put in sulcus.Power and lens changed per physician.".

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS- SOFTEC HD
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church 17092
BB 
MDR Report Key6846329
Report Number9613160-2017-00005
Device Sequence Number10778175
Product Code HQL
UDI-Device Identifier00844369027427
UDI-Public00844369027427
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Medical Assistant
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/13/2018
Device Model NumberSOFTEC HD
Device Lot Number134631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1